Jump to content
ClusterBusters
Brandylynn1008

Vitamin D3 not working?

Recommended Posts

I've had clusterheadaches for about 13 years now, I currently take 240mg of verapimil twice a day. I started the Vitamin D3 regimen about 5 months ago. Use the sumatriptan injections when needed. These injections are now not covered by insurance and I can't afford them any more. The D3 regimen was working great so I thought but within the past month my attacks are coming back to about 4 to 5 times a week. I'm looking for any suggestions? Maybe adding something to the regimen? Or trying something new? What has everyone else found to be useful? 

Share this post


Link to post
Share on other sites

Hi Brandylynn!

Have you had a blood test to determine your 25 hydroxy D level?

My suggestion would be to shoot Batch a pm...he usually answers promptly...and as the originator of the D3 regimen, he usually has some tweaks up his sleeve....I know he sometimes adds benadryl to the mix

Dallas Denny 

Share this post


Link to post
Share on other sites

You should be taking the calcium part of the D3 regimen 8 hours apart from the verapamil (verap is a calcium channel blocker).  Batch recommends 25mg of Benadryl every 4 hours, and 50 mg at night.  He has concluded that pollen/allergies often make CH worse.

Split your trex injections.  https://clusterbusters.org/forums/topic/2446-extending-imitrex/

Consider upping your verapamil (960mg/day is sometimes needed). 

You don't have oxygen???

 

Share this post


Link to post
Share on other sites

I have used oxygen in the past and found that it worked really well but once again an issue cam up with my health insurance and it was not longer covered. They would also give me tanks that were not portable so I still needed the injections for when I was at work or away from home. 

I feel like things that have worked in the past are becoming less and less effective, has this happened to anyone else? 

I'm going to add the benydral and see if my doctor will change my dosage for the verapimil. 

I appreciate everyones help! :)

Share this post


Link to post
Share on other sites

Hey Brandylynn,

Denny is spot on... without the results from a lab test of your 25(OH)D, we're shooting in the dark.  I suspect your serum 25(OH)D is too low and that a few days loading at 50,000 IU/day vitamin D3 should reduce the frequency of your CH...  However.. we still need to know your present serum 25(OH)D concentration in order to determine the duration of the loading dose...  See your PCP for this lab test and get back to us.  Take care, V/R, Batch.'

Share this post


Link to post
Share on other sites

Hello All,

I've started the D3 regimen (10,000 U + cofactors) for about three days now. I have been up every 2 hours at night with shadows for about a week. I am exhausted! I have been fighting with the O2 company to get it delivered to my house. Hopefully, that will happen next week. I had my D3 tested in January and it was 25.2 ng/ml so my Dr. told me to take D3 supplements and I was taking 2,000 a day. I doubt if my D3 levels are up to standard now.  My CH remission cycle is about every 18-24 months and when in effect I have CH's for about 2-3 months.

How long does it generally take for the regiment to start working? I just want to get some consistent sleep at night. In combination to the D3 regimen, I have been drinking ginger tea, using ice packs, and lavendar and peppermint oil, caffeine, and Gatorade to try to alleviate the symptoms, but sometimes they are effective and others they are not. When the pain becomes too bad, I just use a small dose of an Imitrex shot. I used to be on Verapermil, but my headaches because worse while on it so my Dr took me off of it. Also, I just finished taking a batch of prednisone last week and I was able to get a couple nights of sleep, but towards the end I had two severe headaches that lasted for hours. I don't know what that was all about. Any suggestions you all may be able to provide will be appreciated. 

Thanks,

BrainFreeze:unsure::unsure: 

Share this post


Link to post
Share on other sites

Hi BrainFreeze!

It is usually about two weeks for most. Some start to feel relief sooner. With your levels so low, loading doses likely would help. Many have gone PF with just the D3 Regimen! Others get reduction in pain levels and or a slower ramp up of pain.

It is common for your head to kick back in as you lower the dose of Pred. it is most often used as a 'bridging' medication. It gives you relief while another med builds up in your system. Long term use is really bad for your hips and not recommended.

Share this post


Link to post
Share on other sites

PM Batch. The loading dose is 50,000 units. BUT, Batch is the expert. He is most helpful and will answer your PM when he gets it.

I suggest you get your D levels checked and that will determine how many days to do loading doses. I think that you could do one 50,000 dose one day a week and the standard to the rest of the week with no issue. But, you want the test before loading for the best solution. You may have to pay for it yourself, as you had a test recently. Or your doctor could order it to see where you stand now. Insurance would likely pay for that.

ATB

Share this post


Link to post
Share on other sites

Brandylynn,

These Clusters are a strange beast. yes I feel the same way as you, it seems that anything you take all the time will stop working. I use triptans on occasion, but I try not to use them unless I am someware that I can not use oxygen or if I have to be someware real quick. For me triptans cause me to have more cycles if I use them more than one day.  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×